Advertisement

Numerical Algorithms

, Volume 80, Issue 2, pp 355–375 | Cite as

Modified Newton-MDPMHSS method for solving nonlinear systems with block two-by-two complex symmetric Jacobian matrices

  • Min-Hong Chen
  • Qing-Biao WuEmail author
Original Paper
  • 42 Downloads

Abstract

In this study, an efficient iterative method is given to solve large sparse nonlinear systems with block two-by-two complex symmetric Jacobian matrices. Based on the double-parameter preconditioned MHSS (DPMHSS) method, a modified double-parameter preconditioned MHSS (MDPMHSS) method is developed to solve a class of linear systems with block two-by-two complex coefficient matrices. Then, a modified Newton-MDPMHSS method for solving nonlinear systems with block two-by-two complex symmetric Jacobian matrices is obtained, which MDPMHSS is employed as the inner iteration and the modified Newton method is employed as the outer iteration. Local convergence analysis is given for the new present method under Hölder condition, which is weaker than Lipschitz condition. At last, numerical results are reported to verify the efficiency of the new method.

Keywords

Splitting iteration Modified Newton-MDPMHSS method Large sparse nonlinear system Block two-by-two complex symmetric matrices Local convergence analysis 

Mathematics Subject Classification (2010)

65F10 65F50 65H10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Funding information

This work is supported by National Natural Science Foundation of China (Grant No. 11771393, 11632015, 11671009), Zhejiang Natural Science Foundation (Grant No. LQ18A010008, LZ14A010002), NSAF of China (Grant No. U1630116), and Science Foundation of Zhejiang Sci-Tech University (ZSTU) (Grant No. 11432932611468).

References

  1. 1.
    Dembo, R.S., Eisenstat, S.C., Steihaug, T.: Inexact Newton methods. SIAM J. Numer. Anal. 19, 400–408 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Rheinboldt, W.C.: Methods for Solving Systems of Nonlinear Equations, 2nd edn. SIAM, Philadelphia (1998)CrossRefGoogle Scholar
  3. 3.
    An, H.-B., Mo, Z.-Y., Liu, X.-P.: A choice of forcing terms in inexact Newton method. J. Comput. Appl. Math. 200, 47–60 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Zhou, J.-L., Zhang, S.-Y., Yang, G.-P., Tan, J.: A convergence theorem for the inexact Newton methods based on Hölder continuous Fréchet derivative. Appl. Math. Comput. 197, 206–211 (2008)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Shen, W.-P., Li, C.: Kantorovich-type convergence criterion for inexact Newton methods. Appl. Numer. Math. 59, 1599–1611 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Saad, Y.: Iterative Methods for Sparse Linear Systems, 2nd edn. SIAM, Philadelphia (2003)CrossRefGoogle Scholar
  7. 7.
    An, H.-B., Bai, Z.-Z.: A globally convergent newton-GMRES method for large sparse systems of nonlinear equations. Appl. Numer. Math. 57, 235–252 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Knoll, D.A., Keyes, D.A.: Jacobian-free Newton-Krylov method: a survey of approaches and applications. J. Comput. Phys. 193, 357–397 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bai, Z.-Z., Guo, X.-P.: On newton-HSS methods for systems of nonlinear equations with positive-definite Jacobian matrices. J. Comput. Math. 28, 235–260 (2010)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Yang, A.-L., Wu, Y.-J.: Newton-MHSS methods for solving systems of nonlinear equations with complex symmetric Jacobian matrices. Numer. Algebra, Control Optim. 2, 839–853 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Li, X., Wu, Y.-J.: Accelerated newton-GPSS methods for systems of nonlinear equations. J. Comput. Anal. Appl. 17, 245–254 (2014)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Darvishi, M.T., Barati, A.: A third-order Newton-type method to solve systems of nonlinear equations. Appl. Math. Comput. 187, 630–635 (2007)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Wu, Q.-B., Chen, M.-H.: Convergence analysis of modified newton-HSS method for solving systems of nonlinear equations. Numer. Algor. 64, 659–683 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Zhong, H.-X., Chen, G.-L., Guo, X.-P.: On preconditioned modified newton-MHSS method for systems of nonlinear equations with complex symmetric jacobian matrices. Numer. Algor. 69, 553–567 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Wang, J., Guo, X.-P., Zhong, H.-X.: MN-DPMHSS iteration method for systems of nonlinear equations with block two-by-two complex Jacobian matrices. Numer. Algor. 77, 167–184 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Bai, Z.-Z., Parlett, B.N., Wang, Z.-Q.: On generalized successive overrelaxation methods for augmented linear systems. Numer. Math. 102, 1–38 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Hezari, D., Edalatpour, V., Salkuyeh, D.K.: Preconditioned GSOR iterative method for a class of complex symmetric system of linear equations. Numer. Linear Algebra Appl. 22, 761–776 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Bai, Z.-Z., Golub, G.H., Ng, M.K.: Hermitian and skew-Hermitian splitting methods for non-Hermitian positive definite linear systems. SIAM J. Matrix Anal. Appl. 24, 603–626 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Bai, Z.-Z., Golub, G.H., Lu, L.-Z., Yin, J.-F.: Block triangular and skew-Hermitian splitting methods for positive-definite linear systems. SIAM J. Sci. Comput. 26, 844–863 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Bai, Z.-Z., Golub, G.H.: Accelerated Hermitian and skew-Hermitian splitting iteration methods for saddle-point problems. IMA J. Numer. Anal. 27, 1–23 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Bai, Z.-Z., Benzi, M., Chen, F.: Modified HSS iteration methods for a class of complex symmetric linear systems. Computing 87, 93–111 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Bai, Z.-Z., Benzi, M., Chen, F.: On preconditioned MHSS iteration methods for complex symmetric linear systems. Numer. Algor. 56, 297–317 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Bai, Z.-Z., Benzi, M., Chen, F., Wang, Z.-Q.: Preconditioned MHSS iteration methods for a class of block two-by-two linear systems with applications to distributed control problems. IMA J. Numer. Anal. 33, 343–369 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Bai, Z.-Z., Chen, F., Wang, Z.-Q.: Additive block diagonal preconditioning for block two-by-two linear systems of skew-Hamiltonian coefficient matrices. Numer. Algor. 62, 655–675 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Xiao, X.-Y., Wang, X., Yin, H.-W.: Efficient single-step preconditioned HSS iteration methods for complex symmetric linear systems. Comput. Math. Appl. 74, 2269–2280 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Chen, M.-H., Lin, R.-F., Wu, Q.-B.: Convergence analysis of modified newton-HSS method under Hölder continuous condition. J. Comput. Appl. Math. 264, 115–130 (2014)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsZhejiang Sci-Tech UniversityHangzhouPeople’s Republic of China
  2. 2.Department of MathematicsZhejiang UniversityHangzhouPeople’s Republic of China

Personalised recommendations